MDJunction - People Helping People
 
Ask a Question
03/03/2010 08:39 AM

Muscle Spasms...Cymbalta or just Fibro

Lauren
Lauren  
Posts: 37
Member

I was curious if anyone experiences bad muscle spasms or twitching? I am in the middle of a really bad flare and I also have upped my dose of Cymbalta so I am trying to figure out which one it is. I experienced the same type of thing when I was younger and on Effexor. Does anyone have any suggestions on what helps? It is really hard to get comfy when you keep twitching. Thanks!
Reply

03/03/2010 11:50 AM
Starr
Starr  
Posts: 3358
Senior Member

Reading your post made me realize I haven't had any spasms in quite a while. Not since I was on Cymbalta. So, perhaps it is Cymbalta-related? I'm not really sure.

I have no helpful suggestions for them, though. I always just let them run their course. I guess I got to the point eventually where I was able to ignore them for the most part.


03/03/2010 04:06 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member

I've never had non-injury muscle spasms with or without my Cymbalta, so I don't know if it is causing it, but I would suggest waiting until this bad flare is over before you do anything to ghange the Cymbalta. Then, if you're still twitching, ask your doctor about going back on the dose. Did you go up 30 mgs or 60? My pdoc doubled mine from 60 to 120 once and it gave me diarrhea. (Sorry, TMI?) Maybe I'll try going up to 90, but really it does work pretty well for me at 60. Just a little achiness that I can live with easily!

I have always had Restless Legs Syndrome, and I'm taking a lot of meds for Bipolar and Fibro, and between them all, something is relieving the RLS quite a bit. I still have once in a while, but much milder. Unfortunately, I couldn't tell you which one does it! Wassat


03/09/2010 09:28 AM
Starr
Starr  
Posts: 3358
Senior Member

I guess I spoke too soon. All day yesterday, for no reason that I could think of, my left arm was spasming. All day!

Good ol' Fibro...always keeps us on our toes, doesn't it? Dizzy


03/13/2010 10:35 AM
Katie17
Katie17  
Posts: 115
Member

Yes! since i've started taking cymbalta, my muscles twitch to the point where my leg moves out of control and it sometimes wakes me up. And also, the weirdest thing! Whenever i yawn, my throat muscles spasm like crazy, and it feels like the feeling you get when you're throwing up. Has anyone else experienced that?

03/13/2010 06:09 PM
TEMA
TEMA  
Posts: 550
Member

At first, I thought... I've never had any muscle spasms but then I remember the way my arms twitches when I'm tired, or been in one position for too long.

For me it feels like the muscle became tired and just kind of twitched it's way out of it.

I don't take any meds for fibro at all so that can't be it.

I think my twitching started about a year ago...

I asked my dr about it but he said it was nothing... I"m just gettting older...

Okay... I feel better now... Sad...

Smile

TEMA


03/14/2010 07:35 PM
ArmyCM
ArmyCM  
Posts: 247
Senior Member

I just looked up the side effects of Cymbalta, and muscle spasms are as a common side effect. I often have muscle twitching, spasms. I think I have had them even before I started the Cymbalta, but, not sure. I am on 120MG per day. I may cut back to 60MG and see what happens. My spasms are usually brought on by exercise. I can't do much of anything without having terrible spasms all night, along with burning pain of all extremities. Sad Anyone have anything like that?

03/15/2010 08:07 PM
TEMA
TEMA  
Posts: 550
Member

Hi Lori,

I get something like that in my feet and legs at night. Mostly, tho', my feet feel really cold and the ache I describe as being a cold pain.

I have had it when my feet felt like they were on fire... it was when the hospital did an angiogram on me and it turned out I was allergic to the dye in the stuff they put thru my veins... not a wonderful experience.

Could your problems be because of some meds that you are on?

TEMA


03/16/2010 06:42 PM
ArmyCM
ArmyCM  
Posts: 247
Senior Member

Hi TEMA! My burning pain was one of my first symptoms. I started getting it in my right leg when I was doing a lot of walking/running on the treadmill. I kept changing sneakers, etc. I went to several Ortho. docs and was almost ready to have surgery, when I started having burning pain in my right arm. I then went to another doctor who did more testing. Of course, since then, I have had many symptoms, but, whenever I do any bit too much walking, aerobics, anything- I get burning all over. Most though, in my arms and legs. It is like nerve pain and feels sometmes like a hot poker going down my limb. Sad Anyway, the Cymbalta does help some with the pain, not completely. But, I do get so many muscle spasms. I don't think I was even on any meds when it started. I am going to check and see. ThanksSad

03/20/2010 01:21 AM
justkeepgoing
justkeepgoing  
Posts: 808
Senior Member

For me I know it's the fibro. Along with sharp pain's that come out of no where in my arm's or leg's. Diffrent feeling's. Sometimes stabbing, sometimes aching and they move or shoot up or down.... don't last long but do hurt.. twitching and muscle spasms do not bother me. So I don't care if I have them... As long as they are not severly painful......... I have them a lot but also have back & neck disc problems... but I am on cymbalta .. just started it again about 4 weeks ago and have not noticed much stabbing pains or spasms..hmmmm I think it's fibro...Fibro is soooo many thing's...(or should I say fibro lead's to many more symptom's) because it is so hard to live with...

is cymbalta the only fibro med you have tried so far?

there are a few more out there to try if that one is not for you.. I have tried them all and none worked for me. So now I am on Suboxone & Cymbalta (and I chose the Cymbalta because other then the sweating, it has the least side effects for me. Now getting off it is another story... Wow that was a miserable time for me...

need any advice from me PM me I will just share what Ive been through..

take care

Post edited by: justkeepgoing, at: 03/20/2010 01:26 AM

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved